Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Does high ESR level and fever mean TB?

User rating for this question
Very Good
Answered by

Infectious Diseases Specialist
Practicing since : 2002
Answered : 2448 Questions
I am suffering from high fever for the past 20 days and my esr is high 50 mm 1/2 hr & typoid positive 1:40? Fever continues still. does high esr means TB?
Posted Sat, 8 Mar 2014 in Infections
Answered by Dr. Praveen G 1 hour later
Brief Answer: Fever with increased in ESR Detailed Answer: Hello, Welcome to healthcare Magic, I have gone through your present history of illness and medical history. Erythrocyte Sedimentation Rate (ESR) is a marker of infection or inflammation in the body and increases in many infectious conditions. It does not indicate the actual diagnosis and it is not a specific diagnostic test for any infection. ESR is said to be nonspecific because higher values do not locate exactly where the inflammation is in your body.As you are having injury to the rib cage it may also have caused rise in your ESR values. So high ESR alone does not confirm the diagnosis of TB.The pulmonary tuberculosis should be confirmed by sputum smear examination and other types of TB should be confirmed by appropriate test based on the affected organ. As you have mentioned in your history that titres of the typhoid as 1:40 and positive but to call it as positive, titres should be as follows O titre should be 1:100 or more and of H titre should be 1:200 or more. So i suggest you to reconfirm the diagnosis of typhoid by Blood culture. Hope you are happy with my answer, if any further query feel free to post them. Thank You.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor